# SDR FDEA200903281094

- Difficulty date: March 28, 2009
- Submitted: March 30, 2009
- Operation: Air carrier
- Aircraft: N372FE
- Make and model: Doug MD-10-10F
- Aircraft serial: 46610
- Aircraft time: 84,838 hours, 34,444 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Filter
- Condition: Fouled
- Location: Nr 2 Acm
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

APPROX 20 MINUTES AFTER TAKEOFF, SMOKE AND FUMES WERE DETECTED IN THE COCKPIT.  APPEARED TO BE ELECTRICAL IN ORIGIN.  PREVIOUS TO THIS,  NR 1 PACK WAS INDICATING -21F AND GETTING COLDER.  NR 2 PACK WAS OFF AND WAS TURNED BACK ON.  THEN NR 1 PACK WAS TURNED OFF.  QRH PROCEDURE FOR SMOKE/FUMES COMPLETED, DIVERTED.  INSPECTED BOTH FWD AVIONICS BAY & CAC FOR EVIDENCE OF SMOKE.  NONE FOUND.  INSPECTED BEHIND FLT DECK C/B  PANELS FOR EVIDENCE OF SMOKE.  NONE FOUND.  INSPECTED COALESCER BAGS & FOUND NR 2 ACM FILTER FOULED.  UNABLE TO GET TURBINE BYPASS VALVE FUNCTIONING ON  NR 1 PACK.  PLACED NR 1 & 2 PACK ON MEL.   REPLACED COALESCER BAGS, NR1 PACK TURBINE BYPASS VALVE AND RAM AIR INLET DOOR ACTUATOR.
